×

zbMATH — the first resource for mathematics

A posteriori error bounds for the approximate solution of second-order ODEs by piecewise coefficients perturbation methods. (English) Zbl 1104.65084
The paper deals with ordinary differential equations (ODEs) of second order solved by a piecewise coefficients perturbation method. The author presents a constructive approach for the computation of upper and lower bounds for the error. Adequate numerical simulations are presented.

MSC:
65L70 Error bounds for numerical methods for ordinary differential equations
65L10 Numerical solution of boundary value problems involving ordinary differential equations
35B15 Almost and pseudo-almost periodic solutions to PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Birkhoff, G.; Rota, G., Ordinary differential equations, (1989), Wiley New York · Zbl 0183.35601
[2] de Boor, C.; Swartz, B., Collocation at Gaussian points, SIAM J. numer. anal., 10, 582-606, (1973) · Zbl 0232.65065
[3] Brunner, H., The approximate solution of initial-value problems for general Volterra integro-differential equations, Computing, 40, 125-137, (1988) · Zbl 0631.65141
[4] Calvo, M.P.; Hairer, H., Accurate long-term integration of dynamical systems, Appl. numer. math., 18, 95-105, (1995) · Zbl 0837.65071
[5] Davis, P., Interpolation and approximation, (1975), Dover New York
[6] El-Daou, M.K., Computable error bounds for coefficients perturbation methods, Computing, 69, 305-317, (2002) · Zbl 1239.65044
[7] El-Daou, M.K.; Ortiz, E.L., Error analysis of the tau methoddependence of the error on the degree and on the length of the interval of approximation, Comput. math. appl., 25, 33-45, (1993) · Zbl 0772.65054
[8] El-Daou, M.K.; Ortiz, E.L., A recursive formulation of collocation in terms of canonical polynomials, Computing, 52, 177-202, (1994) · Zbl 0797.65056
[9] El-Daou, M.K.; Ortiz, E.L., Differential equations with locally perturbed coefficientserror estimates for function and derivative, Comput. math. appl., 31, 73-84, (1996) · Zbl 0853.65084
[10] El-Daou, M.K.; Ortiz, E.L., The tau method as an analytic tool in the discussion of equivalence results across numerical methods, Computing, 60, 365-376, (1998) · Zbl 0908.65072
[11] El-Daou, M.K.; Ortiz, E.L.; Samara, H., A unified approach to the tau method and Chebyshev series expansions techniques, Comput. math. appl., 25, 73-82, (1992) · Zbl 0777.65051
[12] Hairer, E., Backward error analysis for multistep methods, Numer. math., 84, 199-232, (1999) · Zbl 0941.65077
[13] Iserles, A.; Söderlind, G., Global bounds on numerical error for ordinary differential equations, J. complexity, 9, 97-112, (1993) · Zbl 0771.65054
[14] Ixaru, L.Gr., Numerical methods for differential equations and applications, (1984), D. Reidel Publishing Co Dordrecht · Zbl 0301.34010
[15] Ixaru, L.Gr., CP methods for Schrödinger equation, J. comput. appl. math., 125, 347-357, (2000) · Zbl 0971.65067
[16] Lanczos, C., Applied analysis, (1956), Prentice-Hall Englewood Cliffs, NJ · Zbl 0111.12403
[17] J. Niesen, A priori estimates for the global error committed by Runge-Kutta methods for nonlinear oscillator, Research Report, University of Cambridge, 2001, pp. 1-22.
[18] Ortiz, E.L., The tau method, SIAM J. numer. anal., 6, 480-492, (1969) · Zbl 0195.45701
[19] Ortiz, E.L., Step by step to the tau method, Comput. math. appl., 1, 381-392, (1975) · Zbl 0356.65006
[20] Papageorgiou, G.; Famelis, I.Th.; Tsitouras, Ch., A P-stable singly diagonally implicit runge – kutta – nyström method, Numer. algorithm, 17, 345-353, (1998) · Zbl 0939.65097
[21] Pruess, S., Estimating the eigenvalues of sturm – liouville problems by approximating the differential equations, SIAM J. numer. anal., 10, 55-68, (1973) · Zbl 0259.65078
[22] Pruess, S., High order approximations to sturm – liouville eigenvalues, Numer. math., 24, 241-247, (1975) · Zbl 0298.65058
[23] Reinhardt, H.J., Analysis of approximation methods for differential and integrals equations, (1985), Springer New York · Zbl 0574.41001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.